MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) female who underwent a breast augmentation revision with a mentor memorygel, 560cc silicone breast implant, experienced bilateral capsular contracture grade iii post procedure.The issue was diagnosed through physical examinations.As a result, patient scheduled for replacements on (b)(6) 2022.This report relates to the left prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: cap con iii.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device received on july 07, 2022.Device evaluation completed on july 13, 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the smooth mod + prof xtra 560cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on june 27, 2022 indicated that the patient underwent bilateral capsulectomies' and implant removal without replacement.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14287193
Report Number1645337-2022-05083
Device Sequence Number5408763
Product Code FTR
UDI-Device Identifier00081317025122
UDI-Public00081317025122
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model NumberSMPX560
Device Catalogue NumberSMPX560
Device Lot Number9490839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/27/2022
07/07/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date07/06/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale